/ ScaryNew Symton

Two nights ago I had a scary epsisode. On Thursdays sleeping was almost non existant so I took a valium.lt did put me to sleep but when I got up in the morning my house was a mess!!! I had chairs knocked all over the floor, papers all over my bed , My side and kitchen doors were unlocled and apparently I tried to cook. In one frying pan was a buttered package iof ramon noodles still in package and buttered and another package of noodles unwraped but also buttered in a frying pan!!My dog was acting like he was afraid of me. I have no memory of doing any of those things. Is this a sign that I am getting worse or just some sign of a quirky thing to do??

8 Replies

oldestnewest
  • Thursday is MY bad day too! PD victims think about PD alot. Maybe too much.

    it's all part of The Bummer we call Parkinson's. Personally, I think that beneath the brave mask that we all have to wear in order to feel normal [I'm taking a cruise to forget] PD builds up resentments and frustrations. It sounds like you may have had some sort of subconscious revolt going on that ultimately resulted in a bad case of The Hungries.

  • I thin I would say Valium and the PD meds may not work well together. Thats scary. if u do that again, setup a video camera to ran over night. then watch it.

  • Boots that is a very scary experience. Sleep disorders are common in Parkinsons. You may be describing REM behaviour Disorder. Do you have a Movement Disorder Neurologist to discuss this with?

    Attached is an information sheet of a more general nature.

    parkinsons.org.uk/pdf/FS30_...

    Best wishes

  • Hi Boots,

    Never take any type bensodiazpam medicines with Parkinson medicines.Valium (diazepam)has been de-registered here in Sweden. If you need to sleep it is better to have a talk with your Parkinson Doctor as there are so many medicines that don't mix with l-dopa. Hope you feel better now.

  • My husband can't take certain sleep medicines. They make him sleep walk. Our kitchen too was a mess. He also tried to cook and clean. Kind of wish he got the clean part down. He'd still be taking it. But it's dangerous. Some people have been known to drive while taking some type of sleep medicine. Your doctor may have to give you something else to try to get you to sleep. Daniel has tried just about everything. Nothing seems to help so far. Wishing you the best.

  • Osidge,

    What dosage of clonazepam are you taking? I currently take 2 mg. at first it worked really well, but now, does not help. I know it can be addictive, so really don't want to go up on the dosage.

    Your MD may have already had this discussion with you, but you should never go off of it without the consultation of a physician. They usually drop it down slowly and give something like ativan to counteract the withdrawal affects.

    I have woundered if a higher dosage might help, but am a bit scared of taking a higher dosage. When I worked as a Mental Health nurse, we had patients on as much as 12 mg, I wondered how they were walking around with dosages that high!

  • It is such a mixed bag! There are several medications that can cause amnesia, one being valium, others are haldol and ambien.

    The other side of it could be the PD. I will make phone calls that I have no recollectiion of, this happened both before and after the diagnosis of PD.

    Guess I am saying that from my own personal experience, it could be meds, or could be the PD?!?!

  • Scary New Symtom Continued

    First of all I wish to thank all of you for advise and support. This web site has been a god send for me. Unfortunetly I had another episode of amnesia yesterday. I lost all memory from appoximately 2 o'clock Sunday afternoon until 6:30 this morning. I called my dr. this morning and he says this is not PD related. They are sending me for a EEG tomorrow morning.